Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 9, 2021, 7:07 PM CDT for Gregg County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 9, 2021, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 83 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:10 PM CDT | HAIL 0.75 | 1 W Lakeport, TX | PENNY SIZE HAIL REPORTED JUST NORTH OF EAST TEXAS REGIONAL AIRPORT NEAR LONGVIEW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS84 KSHV 100007 SPSSHV Special Weather Statement National Weather Service Shreveport LA 707 PM CDT Fri Apr 9 2021 TXZ137-138-150-100100- Gregg TX-Harrison TX-Rusk TX- 707 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...NORTH CENTRAL RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 800 PM CDT... At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near Kilgore, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Longview, Kilgore, White Oak, Hallsville, Lakeport, Easton, Rolling Meadows, Chalk Hill, Monroe and Judson. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Texas. LAT...LON 3226 9482 3241 9494 3270 9463 3247 9440 TIME...MOT...LOC 0007Z 236DEG 29KT 3239 9481 $$ 50
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:37 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 9, 6:37 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 637 PM CDT Fri Apr 9 2021 .AVIATION... Convection to continue across area terminals through late this evening to the early morning hours as a frontal boundary moves across the region. MVFR ceilings possible through 10/12Z across area terminals with conditions improving to VFR on Saturday. Otherwise south to southwest winds up to 15 knots tonight to become northwest at 15 knots and gusty on Saturday. Stronger winds in and around periods of convection. /05/ && .PREV DISCUSSION... /issued 556 PM CDT Fri Apr 9 2021/ UPDATE... The severe weather threat continues across portions of deep east Texas and north Louisiana as convection is forecast to initiate in the warm sector along and south of a frontal boundary across these areas. Steep lapse rates aloft will contribute to a large hail threat and damaging with threat with a lesser tornado threat at this time. However, the tornado threat should increase later tonight. A new severe thunderstorm watch, number 83, has just been issued for portions of east Texas and north Louisiana, remaining in effect through 11 PM. /05/ PREV DISCUSSION... /issued 414 PM CDT Fri Apr 9 2021/ SHORT TERM.../Tonight through Saturday Night/ Isolated strong to severe thunderstorms have developed across the northern half of the region, generally north of Interstate 20, this afternoon as a warm front lifts north across the region. Steep mid level lapse rates, along with low wetbulb zero heights, have resulted in several storms producing large hail. This prompted the Storm Prediction Center to issue a Severe Thunderstorm Watch until 23z this evening. There will likely be a bit of a break during the early evening hours, but additional severe storms will be possible late this evening and overnight as a cold front accelerates southeast through the region. MlCape will rise about 2000 J/kg in wake of the warm front, with dewpoints in the 60s along with sufficient deep layer shear. Additional convection is expected to develop as individual cells near the front before growing into a squall line late this evening. Damaging winds, large hail, and isolated tornadoes are all possible late this evening and overnight as the front moves through the region. Behind the front, northwest winds will bring in cooler and drier air into the region. Expect mostly sunny skies on Saturday with highs ranging from the lower to mid 70s, which is near climatic normals. /20/ LONG TERM.../Sunday through Thursday Night/ A surface ridge will be directly overhead allowing clear skies, lights winds, and a cool start Sunday morning. As the ridge moves east, low-level southerly winds will return by the afternoon. Wind speeds will generally be 10 kts or less, but the additional warm air advection will help to enhance the warming from the abundant sunshine. Daytime high temperatures on Sunday will likely be in the upper 70s to mid 80s. The warming trend will continue for most areas into Monday, and dry weather should persist until Monday afternoon. A broad upper trough moving across the Northern Plains and Upper Mississippi River Valley will help to slowly push a cold front through the area during the day Monday. Scattered showers and few thunderstorms should finally develop Monday afternoon south of Interstate 20 as the front finally encounters better deep layer moisture. Increasing isentropic ascent behind the surface front, but in advance of and near a quasi-stationary 850 hPa front near Interstate 30 will result in increase showers and thunderstorms Monday evening and into Tuesday. A similar situation will likely occur Tuesday evening and into Wednesday with another round of precip as a blocking pattern aloft develops over the Northern CONUS keeping a somewhat fast and active zonal flow over the forecast area. Very little change in this pattern is anticipated through Thursday until the block begins to break down into Friday. CN PREV DISCUSSION... /issued 153 PM CDT Fri Apr 9 2021/ AVIATION... For the 09/18Z TAF update, a mix bag of flight conditions across the region as convection and low cigs move into the region. Look for this trend to continue through a large portion of the TAF period. The first or two rounds of strong to severe TSRA has started across the region, with the second round coming as a cold front moves across the area late this evening. VFR skies will move into the region from the northwest by the end of the period with winds from the northwest at or over 10 kts. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 74 49 82 / 80 0 0 0 MLU 63 76 50 80 / 100 0 0 0 DEQ 50 70 43 80 / 90 0 0 0 TXK 55 71 48 80 / 90 0 0 0 ELD 56 73 45 80 / 90 0 0 0 TYR 53 73 49 82 / 60 0 0 0 GGG 54 72 48 81 / 70 0 0 0 LFK 58 76 50 85 / 50 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/20/09
Hazardous weather outlook, Apr 9, 12:58 PM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1258 PM CDT Fri Apr 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1258 PM CDT Fri Apr 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorms Watch is in effect until 6 PM CDT for much of Southwest Arkansas, portions of East Texas and Northeast Texas, and much of Northwest and North Central Louisiana. Scattered thunderstorms are rapidly developing across the ArkLaTex. Some of these storms may be severe, with damaging winds, large hail, and tornadoes possible. Additional thunderstorm development is possible this evening over portions of East Texas and North Louisiana, ahead of a severe squall line that will develop over Eastern Oklahoma and quickly shift southeast across the region from mid evening through the overnight hours. The severe weather threat will become more pronounced with this squall line, with damaging winds, large hail, isolated tornadoes, and locally heavy rainfall possible. These storms will diminish from northwest to southeast late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered showers and isolated thunderstorms will be possible across the region Tuesday through Thursday. However, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon through tonight across the region. 09
In the hours before
Special weather statement, Apr 9, 6:37 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
637 PM CDT Fri Apr 9 2021
LAZ013-014-100015-
Ouachita LA-Jackson LA-
637 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND OUACHITA
PARISHES UNTIL 715 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Brownsville-Bawcom, moving northeast at 35 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Eros, Drew,
Fairbanks, Perryville, Millhaven, Folksville, Cheniere, Mineral
Springs, Caderville, Pine Grove, Guthrie and Deshard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Louisiana.
LAT...LON 3249 9194 3246 9194 3235 9246 3245 9245
3258 9227 3259 9223 3261 9222 3265 9215
3267 9214 3269 9209 3272 9207 3269 9205
3270 9203 3271 9204 3271 9197 3266 9194
3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 2336Z 237DEG 32KT 3243 9230
19Special weather statement, Apr 9, 6:39 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Shreveport LA
639 PM CDT Fri Apr 9 2021
TXZ149-100030-
Cherokee TX-
639 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 730 PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ponta, or 7 miles north of Rusk, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rusk, Ponta, New Summerfield, Gallatin, Reklaw and Concord.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.
LAT...LON 3191 9524 3214 9502 3214 9499 3186 9499
3178 9509
TIME...MOT...LOC 2339Z 224DEG 24KT 3190 9511
50Local storm report, Apr 9, 7:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
702 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 11 ESE CHATHAM 32.24N 92.28W
04/09/2021 E2.75 INCH CALDWELL LA PUBLIC
PUBLIC POST PICTURE OF BASEBALL SIZE HAIL IN
THE VIXEN COMMUNITY VIA KNOE SOCIAL MEDIA
PAGE.
&&
20Special weather statement, Apr 9, 7:03 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Shreveport LA 703 PM CDT Fri Apr 9 2021 LAZ013-014-100045- Ouachita LA-Jackson LA- 703 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON AND SOUTHWESTERN OUACHITA PARISHES UNTIL 745 PM CDT... At 703 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles east of Jonesboro, moving northeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Chatham, Eros, Calhoun, Mineral Springs, Caderville and Lapine. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for north central Louisiana. LAT...LON 3215 9250 3224 9261 3253 9238 3238 9218 TIME...MOT...LOC 0003Z 219DEG 23KT 3226 9249 19
Special weather statement, Apr 9, 7:05 PM CDT, 2 minutes before
Special Weather Statement National Weather Service Shreveport LA 705 PM CDT Fri Apr 9 2021 TXZ152-153-165-166-100045- Angelina TX-Nacogdoches TX-San Augustine TX-Shelby TX- 705 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES... SOUTHWESTERN SHELBY...NORTHWESTERN ANGELINA AND NORTHWESTERN SAN AUGUSTINE COUNTIES UNTIL 745 PM CDT... At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near Lufkin, moving east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lufkin, Nacogdoches, Hudson, Melrose, Etoile, Woden, Martinsville, Chireno, Redland, Denning, Clawson and Central. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for eastern Texas. LAT...LON 3125 9480 3142 9489 3177 9436 3139 9420 TIME...MOT...LOC 0005Z 247DEG 38KT 3138 9471 50
Special weather statement, Apr 9, 7:07 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 707 PM CDT Fri Apr 9 2021 TXZ137-138-150-100100- Gregg TX-Harrison TX-Rusk TX- 707 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...NORTH CENTRAL RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL 800 PM CDT... At 707 PM CDT, Doppler radar was tracking a strong thunderstorm near Kilgore, moving northeast at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Longview, Kilgore, White Oak, Hallsville, Lakeport, Easton, Rolling Meadows, Chalk Hill, Monroe and Judson. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Texas. LAT...LON 3226 9482 3241 9494 3270 9463 3247 9440 TIME...MOT...LOC 0007Z 236DEG 29KT 3239 9481 50
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:05 PM CDT | Special Weather Statement | SHV | Nacogdoches | 40 min |
| Apr 9, 7:11 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 27 min |
| Apr 9, 7:35 PM CDT | Special Weather Statement | SHV | Shelby | 40 min |
| Apr 9, 8:08 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine | 42 min |
| Apr 9, 8:36 PM CDT | Special Weather Statement | SHV | Panola, Shelby | 54 min |
| Apr 9, 10:02 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 58 min |
| Apr 9, 10:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 42 min |
| Apr 9, 10:50 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 55 min |
| Apr 9, 11:12 PM CDT | Special Weather Statement | SHV | Camp, Cass, Franklin, Morris, Titus | 48 min |
| Apr 9, 11:18 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 42 min |
| Apr 9, 11:42 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 3 more | 63 min |
| Apr 9, 11:47 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Smith, Upshur, Wood | 43 min |
| Apr 10, 1:05 AM CDT | Special Weather Statement | SHV | Harrison | 40 min |
| Apr 10, 1:28 AM CDT | Special Weather Statement | SHV | Cherokee | 47 min |
| Apr 10, 1:54 AM CDT | Special Weather Statement | SHV | Nacogdoches | 51 min |
| Apr 10, 1:55 AM CDT | Special Weather Statement | SHV | Shelby | 50 min |
| Apr 10, 2:07 AM CDT | Special Weather Statement | SHV | Angelina | 38 min |
| Apr 10, 2:38 AM CDT | Special Weather Statement | SHV | San Augustine | 52 min |
| Apr 10, 2:50 AM CDT | Special Weather Statement | SHV | San Augustine | 40 min |
| Apr 10, 3:04 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 56 min |
| Apr 9, 7:03 PM CDT | Special Weather Statement | SHV | Jackson | 42 min |
| Apr 9, 7:11 PM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 64 min |
| Apr 9, 7:18 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 42 min |
| Apr 9, 7:30 PM CDT | Special Weather Statement | SHV | Union | 45 min |
| Apr 9, 7:35 PM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, Lincoln, Ouachita, Union, Winn | 3 hr |
| Apr 9, 7:35 PM CDT | Special Weather Statement | SHV | Webster | 40 min |
| Apr 9, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River, Winn | 42 min |
| Apr 9, 7:50 PM CDT | Special Weather Statement | SHV | Claiborne, Lincoln | 40 min |
| Apr 9, 7:55 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Winn | 65 min |
| Apr 9, 7:57 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 22 min |
| Apr 9, 8:33 PM CDT | Special Weather Statement | SHV | Claiborne, Webster | 42 min |
| Apr 9, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita, Winn | 62 min |
| Apr 9, 8:50 PM CDT | Special Weather Statement | SHV | Natchitoches | 55 min |
| Apr 9, 9:32 PM CDT | Special Weather Statement | SHV | Grant, LaSalle | 58 min |
| Apr 9, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 40 min |
| Apr 9, 10:40 PM CDT | Special Weather Statement | SHV | Ouachita, Winn | 50 min |
| Apr 10, 12:23 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Webster | 67 min |
| Apr 10, 12:32 AM CDT | Special Weather Statement | SHV | LaSalle | 43 min |
| Apr 10, 12:41 AM CDT | Special Weather Statement | SHV | Claiborne, Lincoln, Union | 49 min |
| Apr 10, 12:45 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 45 min |
| Apr 10, 12:46 AM CDT | Special Weather Statement | SHV | Sabine | 29 min |
| Apr 9, 11:24 PM CDT | Tornado Warning | SHV | Little River | 36 min |
| Apr 9, 11:40 PM CDT | Tornado Warning | SHV | Hempstead, Little River, Miller, Nevada | 50 min |
| Apr 9, 11:55 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 65 min |
| Apr 9, 10:13 PM CDT | Special Weather Statement | SHV | McCurtain | 47 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.